Colorado, 2012

Hail and Damaging Winds in Colorado, June 2, 2012

June 2, 2012 · NWS BOU · 19 events in 8 counties and zones

Severe thunderstorms produced hail up to quarter size and damaging winds. The wind downed trees and large branches in several areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Severe thunderstorms produced hail up to quarter size and damaging winds. The wind downed trees and large branches in several areas. Morgan County was hardest hit where a home and car were damaged by falling trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 2, 1:16 PM MST, 11 minutes earlier.

Area forecast discussion, Jun 2, 1:16 PM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
216 PM MDT SAT JUN 2 2012

...CORRECTION FOR A FEW TYPOS IN 1ST PARAGRAPH...

.SHORT TERM...WEAK QG ASCENT OVER CENTRAL AND EASTERN COLORADO AT
THIS HOUR AHEAD OF A 500MB SHORTWAVE TROUGH PASSING OVER WESTERN
COLORADO. SCATTERED T-STORMS IN THE HIGH COUNTRY HAVE BEGUN TO
MOVE OUT ONTO THE NEARBY PLAINS. CAPES AND LAPSE RATES NOT ALL THAT
GREAT IN THE HIGH COUNTRY AT THIS HOUR UNDER THE HEAVY CLOUD COVER.
ON THE PLAINS...ACCORDING TO THE RUC AND LAPS SFC BASED CAPES IN THE
300-600 J/KG RANGE WITHIN THE I-25 CORRIDOR UNDER INCREASING
MID-LEVEL CLOUD COVER. FARTHER OUT ON THE PLAINS WHERE SKIES WERE
STILL MOSTLY SUNNY...CAPES IN THE 700-1500 J/KG RANGE.

DURING THE NEXT FEW HOURS...SCATTERED T-STORMS MOVING ACROSS THE
I-25 CORRIDOR WILL MOVE OUT ONTO THE PLAINS WHERE THEY/LL LIKELY
MERGE INTO A NEARLY SOLID NORTH-SOUTH LINE OF STORMS. COULD SEE A
FEW STORMS EAST OF I-25 AND SOUTH OF I-76 BECOMING SEVERE EVEN WITH
SFC DEW POINTS ONLY IN THE 40S. VERTICAL SHEAR NOT ALL THAT GREAT
TODAY...SO THREAT OF TORNADOES IS QUITE LOW. HOWEVER CAN/T RULE OUT
A BRIEF WEAK TORNADO/LANDSPOUT ALONG AN OUTFLOW BOUNDARY. MAY EVEN
SEE ONE AS CLOSE AS D.I.A. ACARS SOUNDING AT DENVER AS OF 19Z DRY
ADIABATIC BELOW 500MB WITH A LARGE SUB-CLOUD TEMP/DEW POINT SPREAD.
IT/S LOOKING FAR LESS LIKELY WE/LL SEE ANY HAIL INSIDE THE I-25
CORRIDOR WITH FREEZE LEVEL CURRENTLY UP AROUND 15 THSND FT MSL.
BIGGEST THREAT WILL BE DAMAGING MICROBURST WINDS WITH POTENTIAL
GUSTS TO AROUND 50KTS. HAIL TO AROUND 1 INCH ALSO POSSIBLE ROUGHLY
SOUTHEAST OF AN AKRON-TO-ELBERT LINE AFTER 21Z TODAY...WITH EVEN
LARGER STONES WITH MERGING STORM CELLS.

THIS STORM FRONT IS EXPECTED TO MOVE EAST OF AN AKRON-TO-LIMON
LINE BY MID-LEVEL WITH THE PASSING TROUGH AXIS. SHOULD SEE STEADY
DRYING AND CLEARING FROM WEST-TO-EAST DURING THE EVENING HOURS
WITH INCREASING SUBSIDENCE IN THE WAVE OF THE TROUGH.

ON SUNDAY...WILL SEE MID-LEVEL DRYING AND WARMING WITH AN UPPER
RIDGE MOVING IN FROM THE GREAT BASIN WITH LIGHT WEST-NORTHWEST
FLOW OVER THE AREA MUCH OF THE DAY. ON THE PLAINS...WEAK
NORTHERLY SFC WINDS GRADUALLY TURN NORTHEASTERLY ACCORDING TO
MODELS BY MIDDAY WHICH APPEARS TO GENERATE A FAIR AMOUNT OF MID-
LEVEL CLOUDINESS ALONG THE FRONT RANGE BY AFTERNOON...WITH
POSSIBLY A FEW SHOWERS/ T-STORMS OVER AND NEAR THE FOOTHILLS
LATER IN THE AFTERNOON. STILL LOOKS QUITE WARM ON SUNDAY WITH MAX
TEMPERATURES IN THE UPPER 80S AND LOWER 90S ON THE PLAINS BEFORE
CLOUDS DEVELOP. DO NOT SEE MUCH IN THE WAY OF PCPN IF ANY IN THE
HIGH COUNTRY WHERE ATMOSPHERE WILL BE DRIER.

.LONG TERM....LONG TERM...A DEEP UPPER LEVEL TROUGH WILL BE OVER
THE PACIFIC NORTHWEST WHILE A RIDGE RESIDES OVER THE CENTRAL PART
OF THE COUNTRY DURING THE EARLY PART OF NEXT WEEK. MODELS ARE IN
GOOD AGREEMENT WITH THIS AND THEN HAVING THE TROUGH LIFT NORTH
INTO CANADA BY THURSDAY. FOR COLORADO...THERE ARE DIFFERENCE WITH
THE DETAILS. THE TIMING OF SHORT WAVES AND THE AMOUNT OF MOISTURE
DIFFER FOR NEXT WEEK. WILL CONTINUE WITH THE ABOVE NORMAL
TEMPERATURES AND BROAD BRUSH OF LOW POPS FOR NEXT WEEK. WOULD
EXPECT A DAY OR TWO OF INCREASED CONVECTION AS WEAK SHORT WAVE
TROUGHS MOVE OVER THE AREA.

BY FRIDAY...THE RIDGE OVER CENTRAL U.S. WILL FLATTEN AS THE FLOW
ACROSS THE NORTHERN ROCKIES INCREASES. THIS WILL CAUSE THE FLOW OVER
COLORADO TO BECOME MORE WESTERLY...WHICH MAY BRING FEWER SHOWERS AND
STORMS FOR FRIDAY AND SATURDAY.

&&

.AVIATION...THE CHANCE FOR THUNDERSTORMS WILL INCREASE AT DENVER
AREA AIRPORTS NOW THROUGH 22Z...WITH THE BIGGEST RISK FROM STORMS
BEING STRONG MICROBURST WINDS AND LIGHTNING. COULD BRIEFLY SEE ILS
CEILINGS WITH PRECIPITATION WITH PASSING STORMS. SMALL HAIL ALSO
POSSIBLE IN AREAS EAST OF I-25...POSSIBLY UP TO A HALF INCH IN
DIAMETER. WINDS FROM HIGH BASED T-STORMS COULD GUSTS TO 45KTS
POTENTIALLY CAUSING SERIOUS IMPACT TO AIRPORT OPERATIONS.
THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE DENVER METRO AREA
AFTER 00Z THIS EVENING WITH DRIER WINDS FLOWING DOWN OFF THE
FOOTHILLS. BY LATE THIS EVENING...SHOULD SEE THE NORMAL DRAINAGE
WIND PATTERN SET UP UNDER CLEARING SKIES BY 06Z TONIGHT.

&&

.HYDROLOGY...THE RISK FOR FLOODING AT THE FRONT RANGE BURN SCARS
INCLUDING THE FOURMILE BURN SCAR WEST OF BOULDER LOOKS LOW FOR THE
REST OF THIS AFTERNOON. HOWEVER A FEW STORMS MAY STILL PRODUCE
0.25 TO 0.40 OF RAIN IN UNDER 40 MINUTES WHICH MAY CAUSE MINOR
HIGH WATER RUNOFF. RISK OF ANY FLOODING SHOULD COME TO AN END
AFTER 8 PM THIS EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BAKER
LONG TERM....MEIER
AVIATION...BAKER
Hazardous weather outlook, Jun 2, 10:07 AM MST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1107 AM MDT SAT JUN 2 2012

COZ030>051-031715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1107 AM MDT SAT JUN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THE PLAINS
OF NORTHEAST COLORADO THIS AFTERNOON...MAINLY FOR AREAS EAST OF
THE I-25 URBAN CORRIDOR. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN THREAT FROM THUNDERSTORMS AFTER 1:30 PM TODAY.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE AROUND
THE NOON HOUR...AND THEN MOVE EAST ACROSS THE I-25 URBAN CORRIDOR
BETWEEN 12:30 AND 2 PM TODAY. SOME OF THESE STORMS WILL BE
CAPABLE OF WIND GUSTS TO 50 MPH...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND POSSIBLY SOME SMALL HAIL. THESE STORMS ARE THEN
EXPECTED TO MOVE EAST ACROSS THE PLAINS AS A LINE OF STRONGER
STORMS...WHERE A FEW STORMS SOUTH OF INTERSTATE 76 MAY PRODUCE
HAIL TO AROUND AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH.

WHILE THESE STORMS WILL BE MOVING AT A MODERATE SPEED TODAY...THERE
IS A SLIGHT CHANCE OF FLOODING IN THE FOUR MILE BURN AREA WEST OF
BOULDER EARLY TO MID-AFTERNOON TODAY. FROM ONE QUARTER TO ONE-HALF
INCH OF RAIN COULD FALL FROM STORMS PASSING OVER THE BURN AREA IN
UNDER AN HOUR. ELSEWHERE THE THREAT OF FLOODING IS MINIMAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE WEEK AS AN UPPER
LEVEL RIDGE PERSISTS OVER THE STATE. HOWEVER...MOISTURE AT LOW
LEVELS WILL BEGIN INCREASING EARLY IN THE WEEK...FROM THE PLAINS
INTO THE FOOTHILLS. THE COMBINATION OF WARM TEMPERATURES AND THE
PRESENCE OF LOW LEVEL MOISTURE WILL PRODUCE ROUNDS OF SHOWERS AND
THUNDERSTORMS EACH DAY. HAIL...GUSTY WINDS...AND LOCALLY HEAVY
RAIN MAY ACCOMPANY THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER NOON.

BAKER/MEIER

In the hours before

Special weather statement, Jun 2, 11:50 AM MST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1250 PM MDT SAT JUN 2 2012

COZ037-021915-
CENTRAL AND SOUTHEAST PARK COUNTY CO-
1250 PM MDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHEASTERN PARK COUNTY

AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN PARK
COUNTY...OR 32 MILES WEST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE ADVISORY
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3894 10548 3897 10534 3871 10533 3871 10546
TIME...MOT...LOC 1850Z 249DEG 6KT 3879 10538
Special weather statement, Jun 2, 11:56 AM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1256 PM MDT SAT JUN 2 2012

COZ034-036-039-021930-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
1256 PM MDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHERN JEFFERSON COUNTY

AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED NEAR PINE GROVE...OR 28 MILES
SOUTHWEST OF DENVER...MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PINE
GROVE...SOUTH PLATTE...CONIFER...BUFFALO CREEK AND ASPEN PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3957 10512 3936 10518 3937 10539 3957 10538
TIME...MOT...LOC 1856Z 274DEG 4KT 3943 10532
Special weather statement, Jun 2, 12:53 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
153 PM MDT SAT JUN 2 2012

COZ036-040-041-022030-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
153 PM MDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHEASTERN DOUGLAS COUNTY

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF
BEVERLY HILLS...OR 21 MILES SOUTH OF DENVER...MOVING EAST AT 10
MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO CASTLE
PINES...THE PINERY...SURREY RIDGE...PARKER...FRANKTOWN...CASTLE ROCK
AND BEVERLY HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 3955 10468 3931 10468 3931 10496 3956 10493
TIME...MOT...LOC 1954Z 244DEG 19KT 3946 10480
Special weather statement, Jun 2, 12:55 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
155 PM MDT SAT JUN 2 2012

COZ034-036-022030-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
155 PM MDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EASTERN GILPIN COUNTY

AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR ASPEN SPRINGS...OR 29
MILES WEST OF DENVER...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO
ROLLINSVILLE...CENTRAL CITY...BLACK HAWK AND ASPEN SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 3993 10553 3992 10541 3976 10545 3984 10559
TIME...MOT...LOC 1956Z 208DEG 6KT 3983 10549
Special weather statement, Jun 2, 1:00 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
200 PM MDT SAT JUN 2 2012

COZ034-036-039-022030-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
200 PM MDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL JEFFERSON COUNTY

AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50
MPH.  THESE STORMS WERE LOCATED 3 MILES SOUTHEAST OF EVERGREEN...OR 21
MILES SOUTHWEST OF DENVER...MOVING EAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO TINY TOWN...
RED ROCKS PARK...MORRISON...KITTREDGE...INDIAN HILLS...IDLEDALE...
EVERGREEN...BERGEN PARK...WESTERN LAKEWOOD AND GOLDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 3980 10515 3953 10513 3953 10539 3980 10540
TIME...MOT...LOC 1959Z 229DEG 12KT 3960 10531

The radar

The Denver radar (KFTG), 34 km away, was scanning. The volume nearest the first event began at 20:29 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Douglas

When
June 2, 1:27 PM MST
Where
Douglas County, 3.27 mi ESE of Parker
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.510, -104.710

Thunderstorm Wind, Denver

When
June 2, 1:29 PM MST
Where
Denver County, 2.11 mi SW of Denver
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.710, -104.960

A severe thunderstorm wind snapped tree branches, up to 4 inches in diameter.

Thunderstorm Wind, Arapahoe

When
June 2, 1:35 PM MST
Where
Arapahoe County, (Bkf)buckley Air Force Base
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
39.700, -104.750

Thunderstorm Wind, Denver

When
June 2, 1:43 PM MST
Where
Denver County, 12.49 mi NNE of Lowry Afb
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
39.870, -104.670

Thunderstorm Wind, Adams

When
June 2, 1:51 PM MST
Where
Adams County, 0.53 mi W of Denver Front Range A
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
39.780, -104.560

Thunderstorm Wind, Adams

When
June 2, 2:02 PM MST
Where
Adams County, 2.07 mi N of Strasburg
Measured
71 kt (82 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.750, -104.300

Thunderstorm Wind, Arapahoe

When
June 2, 2:15 PM MST
Where
Arapahoe County, 0.69 mi S of Byers
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.710, -104.220

Severe thunderstorm winds caused considerable roof damage to several homes.

Thunderstorm Wind, Arapahoe

When
June 2, 2:18 PM MST
Where
Arapahoe County, 12.27 mi NE of Deer Trail
Measured
52 kt (60 mph) measured gust
Reported by
Storm Chaser
Coordinates
39.740, -103.880

Hail, Washington

When
June 2, 2:40 PM MST
Where
Washington County, 5.21 mi WSW of Lst Chnce Chenoweth
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.800, -103.670

Thunderstorm Wind, Elbert

When
June 2, 2:40 PM MST
Where
Elbert County, 4.28 mi NNW of River Bend
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
39.340, -103.820

Thunderstorm Wind, Washington

When
June 2, 2:52 PM MST
Where
Washington County, Woodrow
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
39.980, -103.580

Thunderstorm Wind, Morgan

When
June 2, 2:53 PM MST
Where
Morgan County, 9.69 mi S of Ft Morgan
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.110, -103.790

A severe thunderstorm produced damaging winds that snapped large tree branches, up to 5 inches in diameter.

Thunderstorm Wind, Morgan

When
June 2, 2:57 PM MST
Where
Morgan County, 1.48 mi NNE of Ft Morgan
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.270, -103.790

A severe thunderstorm produced damaging winds which snapped tree branches, up to 5 inches in diameter.

Thunderstorm Wind, Washington

When
June 2, 3:00 PM MST
Where
Washington County, Last Chance
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
39.730, -103.580

Thunderstorm Wind, Morgan

When
June 2, 3:04 PM MST
Where
Morgan County, 1.73 mi ESE of Dodd
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.260, -103.670

Thunderstorm Wind, Morgan

When
June 2, 3:15 PM MST
Where
Morgan County, 10.13 mi ENE of Hoyt
Measured
52 kt (60 mph) measured gust
Reported by
Storm Chaser
Coordinates
40.070, -103.890

Hail, Morgan

When
June 2, 3:17 PM MST
Where
Morgan County, 0.87 mi NE of Ft Morgan Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.340, -103.790

Thunderstorm Wind, Morgan

When
June 2, 3:48 PM MST
Where
Morgan County, 0.87 mi NW of Brush
Measured
60 kt (69 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.260, -103.630

A severe thunderstorm toppled a 60-foot tall pine tree, 24 inches in diameter. In addition, a large tree, 12 inches in diameter, was blown on to a home. Another large cottonwood tree, fell on to a car.

Thunderstorm Wind, Logan

When
June 2, 3:50 PM MST
Where
Logan County, 1.48 mi NNW of Sterling
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
40.650, -103.210

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387696, 387699, 387702, 387700, 387714, 387703, 387713, 387701, 387697, 387709, 387712, 387705, 387704, 387708, 387706, 387707, 387698, 387711, 387710.